An email to Kyle’s psychopharmacologist about his aggression…
December 1, 2012
You can also filter by categoriesUncategorized
Sorry, we didn't find anything.
Now Reading: An email to Kyle’s psychopharmacologist about his aggression…
December 1, 2012
The email below is an email that the wife sent today to Kyle’s psychopharmacologist. This is the doctor who saved Kyle from the 2011 “Summer of Rage” when she prescribed klonopin & thorazine.
He came off the Thorazine a few months back cuz it can bring on seizures in kids who are prone to getting seizures.
Some of the rage has returned, at school it’s getting pretty bad. So the wife figured we should check in with her… Here goes…
Dear Dr. M,
Kyle’s behavior, mostly at school, has been very aggressive for a couple of months. In addition to being aggressive with the adults he has now moved on to the kids. Hitting, kicking etc. Mostly the aggression is just random, not aimed at anyone in particular. His teacher feels it’s something internal. We are trying to deal with this as a behavior issue & not be so quick to increase his meds, but I just wanted to introduce the subject to you.
Should we increase his Klonopin? Go back to the Thorazine? Something else?
Many things can account for Kyle’s aggressive behavior. As you may know, he was hospitalized in early October because his seizures dramatically increased. While there he had a 24 hour EEG & then changed his meds. He has now built up to 750mg of Depacote 2X a day to control his seizures. (In addition to the .5mg of Klonopin he gets 2X a day). The good news is over the past couple of weeks we have not seen any seizure activity. Also, his appetite has increased & he has gained over 2 pounds! The downside is that he is easily agitated & has bouts of aggression throughout the day.
Other things that could account for his behavior is that beginning in September he has a new one to one aide at school, there are now 10 kids in his class when there should be 8…he had hernia surgery on Sept. 19th – missed some school, about 2 weeks later he was back in the hospital for seizures & missed more school, hurricane Sandy = out of school for over a week & without power for a few days…& he missed a couple of days of school this week due to a respiratory infection (for this he is taking 20mg of Prednisone, for 5 days & a round of Azithromycin. (& pretty soon it will be Christmas vacation – so his schedule has not been consistent for months).
Through this we are still working with a behavior therapist for Kyle’s breath holding & now for his other problem behaviors.
So there you go…just wanted to get your opinion…should we wait for Kyle to settle into his new normal?…or do we help him along with some meds?
Hope this note finds you well & as always thank you for your help!
So we will see what she has to say…
That’s it. That’s all she wrote. Another slice of our life…Over and out…
Written byFrank Campagna
I’m a 48 year old neurotypical dad with a 14 year old son with severe, non-verbal autism & epilepsy. I created this blog to rant about autism & epilepsy while celebrating my son who I affectionately call “the king” :-).
10 People Replies to “An email to Kyle’s psychopharmacologist about his aggression…”
Are there medications that help with the hand flapping or stimming behaviors? My son is not violent, but I'm concerned that his schoolmates will begin bullying him because of his stimming behaviors. Any insights?
When kids are on so many meds, its hard to tell which med or if its a combination of the meds. My daughter takes lamictal, gabapentin, flonase, abilify, luvox, ddvap, intuniv. My son takes luvox, focalin,abilify,trileptal, periactin, flonase, maxalt. Son has migraines with his seizures. My daughter has started the shakes like Parkinsons. She was on ritalin as well, but she got extremely violent. Glad we have stopped the ritalin, cause she put me in the hospital once.
Hopefully, they will get this all figured out for you and he will calm down. Though, we've noticed that our daughter will get violent when something is going on inside her. Last time was a bladder infection.
Please beleave me, its all the meds. the worst is the azitromzin, it depleates all the effects of his other meds. and makes a person very angery.my autistic son weights 240 pounds ,thanks to prednisone.its a steroid.
My son was on Risperdal it helped A LOT ! I hope you have the same sucess! When he turned 14 however, I had to wean him off of it and slowly introduce Ambilify. This is supposed to better for adults and better for his health. He's 5'4 at 135 lbs. Anyway its not better. Im patching drywall later tonight. We upped the dosage on Ambilify a month ago and I'm calling our neurologist Monday, UNCLE !! Lets try something else !
Just got a script for Risperdal. My baby is on an anti-psychotic. The new normal, indeed…
My 6 year old son is on Respiridol it has done wonders.
Did you want his name to be in that last paragraph?
Thanks Susie for catching that and shhhh…now you're in on the secret… 😉
That's funny. He actually changed it after I posted this. He missed one name change there so I was pointing it out. Figured he'd want to know before too many saw it. 🙂
I doubt she actually signed it autism mommy, so they probably changed all the names.